Household Demand For Finfish: A Generalized Double-Hurdle Model
This study estimates household demand for finfish in the United States using a limited dependent variable model that accounts for both participation and consumption decisions and also accommodates nonnormal heteroskedastic errors. Results suggest that own-price elasticity is near unitary and income elasticity is small. Price of finfish, shopping frequency, Northeast, Black and other non-Whites, and the life-cycle variable Â“"young, single, no childrenÂ”" are they key factors that affect significantly both the probability of participation and the level of finfish consumption. Furthermore, a variable may exert opposite effects on the probability and level of consumption.
Volume (Year): 21 (1996)
Issue (Month): 02 (December)
|Contact details of provider:|| Web page: http://waeaonline.org/|
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Paarsch, Harry J., 1984. "A Monte Carlo comparison of estimators for censored regression models," Journal of Econometrics, Elsevier, vol. 24(1-2), pages 197-213.
- Wales, T J & Woodland, A D, 1980. "Sample Selectivity and the Estimation of Labor Supply Functions," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 21(2), pages 437-68, June.
- MacKinnon, James G & Magee, Lonnie, 1990. "Transforming the Dependent Variable in Regression Models," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 31(2), pages 315-39, May.
- Nayga, Rodolfo M., Jr. & Capps, Oral, Jr., 1995. "Factors Affecting The Probability Of Consuming Fish And Shellfish In The Away From Home And At Home Markets," Journal of Agricultural and Applied Economics, Southern Agricultural Economics Association, vol. 27(01), July.
- Arabmazar, Abbas & Schmidt, Peter, 1981. "Further evidence on the robustness of the Tobit estimator to heteroskedasticity," Journal of Econometrics, Elsevier, vol. 17(2), pages 253-258, November.
When requesting a correction, please mention this item's handle: RePEc:ags:jlaare:31034. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (AgEcon Search)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.